Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Effective divisors on the Hilbert scheme of points in the plane and interpolation for stable bundles

Author: Jack Huizenga
Journal: J. Algebraic Geom. 25 (2016), 19-75
Published electronically: July 29, 2015
MathSciNet review: 3419956
Full-text PDF

Abstract | References | Additional Information

Abstract: We compute the cone of effective divisors on the Hilbert scheme of $n$ points in the projective plane. We show that the sections of many stable vector bundles satisfy a natural interpolation condition and that these bundles always give rise to the edge of the effective cone of the Hilbert scheme. To do this, we give a generalization of Gaeta’s theorem on the resolution of the ideal sheaf of a general collection of $n$ points in the plane. This resolution has a natural interpretation in terms of Bridgeland stability, and we observe that ideal sheaves of collections of points are destabilized by exceptional bundles. By studying the Bridgeland stability of exceptional bundles, we also show that our computation of the effective cone of the Hilbert scheme is consistent with a conjecture in a 2013 work by Arcara, Bertram, Coskun and the author which predicts a correspondence between Mori and Bridgeland walls for the Hilbert scheme.

References [Enhancements On Off] (What's this?)


Additional Information

Jack Huizenga
Affiliation: Department of Mathematics, University of Illinois at Chicago, Chicago, Illinois 60607

Received by editor(s): November 1, 2012
Received by editor(s) in revised form: July 20, 2013, and August 8, 2013
Published electronically: July 29, 2015
Additional Notes: This material is based upon work supported under a National Science Foundation Mathematical Sciences Postdoctoral Research Fellowship
Article copyright: © Copyright 2015 University Press, Inc.